Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Sep 15, 2021, 4:33 PM CDT for Escambia County, Florida; Baldwin County, Mobile County, Alabama. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2021, 4:33 PM CDT (21:33 UTC)
- Expired
- Sep 16, 2021, 1:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WGUS44 KMOB 152133
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
433 PM CDT Wed Sep 15 2021
ALC003-097-FLC033-160030-
/O.NEW.KMOB.FA.W.0014.210915T2133Z-210916T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Mobile AL-Escambia FL-
433 PM CDT Wed Sep 15 2021
The National Weather Service in Mobile has issued a
* Flood Warning for...
Southern Baldwin County in southwestern Alabama...
Southeastern Mobile County in southwestern Alabama...
Southwestern Escambia County in northwestern Florida...
* Until 730 PM CDT.
* At 433 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 4 and 8 inches of rain have fallen.
* Some locations that will experience flooding include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Fairhope, Gulf Shores, Foley, Theodore, Orange Beach, Goulding,
Grand Bay, Robertsdale, Bayou La Batre, Point Clear, Dauphin
Island, Lillian, Myrtle Grove and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3059 8841 3055 8713 3042 8717 3030 8728
3021 8778 3021 8803 3025 8818 3027 8812
3032 8815 3031 8819 3035 8821 3038 8840
$$
JFP1 follow-up statement
810
WGUS44 KMOB 160028
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
728 PM CDT Wed Sep 15 2021
ALC003-097-FLC033-160630-
/O.EXT.KMOB.FA.W.0014.000000T0000Z-210916T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Mobile AL-Escambia FL-
728 PM CDT Wed Sep 15 2021
The National Weather Service in Mobile has extended the
* Flood Warning for...
Southern Baldwin County in southwestern Alabama...
Southeastern Mobile County in southwestern Alabama...
Southwestern Escambia County in northwestern Florida...
* Until 130 AM CDT Thursday.
* At 728 PM CDT, Flooding is ongoing, some roads in the warned area
continue to be inundated with water or remain closed. Ground
reports and Doppler radar are reporting between 4 and 8 inches of
rain had fallen throughout the day Wednesday.
* Some locations that will experience flooding include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Fairhope, Gulf Shores, Foley, Theodore, Orange Beach, Goulding,
Grand Bay, Robertsdale, Bayou La Batre, Point Clear, Dauphin
Island, Lillian, Myrtle Grove and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3059 8841 3055 8713 3042 8717 3030 8728
3021 8778 3021 8803 3025 8818 3027 8812
3032 8815 3031 8819 3035 8821 3038 8840
$$
JFPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 15, 12:52 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 15, 12:52 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1252 PM CDT Wed Sep 15 2021
.NEAR TERM /Now Through Thursday/...A very wet near term lies
ahead thanks to the remnants of Nicholas spreading copious amounts
of deep tropical moisture across the region. In the mid to upper
levels, the mid level circulation of ex-Nicholas continues to
shear apart and stream vorticity across the region through
overnight tonight as a broad based upper level trough moves across
the Great Lakes/Ohio Valley regions into the northeastern United
States. This is serving as a robust lifting mechanism allowing for
widespread moderate to heavy rainfall across the region today into
tonight. At the surface, the low level circulation of ex-Nicholas
continues to reside across south-central LA with dry air punching
in from the southwest across the circulation. Unfortunately for
us, this dry air punch will never really reach our area as a
continuous stream of deep tropical moisture continues to pour over
the area from the southwest. This is characterized by PWAT's
approaching 2.2 to 2.5" throughout today, tonight, and Thursday. A
surface boundary/warm front has persisted over far southern MS
eastward through far southwestern AL and the FL panhandle, and
will continue to serve as a focus for heavier rainfall potential
throughout the near term period.
For the remainder of today, several bands of intense rainfall
will continue to push across the region with broader regions of
light to moderate rainfall. This will likely result in areas of
flash flooding, particularly across southeastern MS, southwestern
AL, and the FL panhandle as bands of convection continue to
develop and pivot slowly eastward over the next 6 hours or so. By
this evening, a bit of a break will likely occur mid to late
evening before the next wave of heavy rainfall moves in during the
overnight hours. The exact extent and coverage of the overnight
rain threat is a bit uncertain, with CAMs depicting different
scenarios on where/when and to what extent convective coverage
sets up. It is worth noting that there is at least modest
differential divergence aloft across southeastern MS and
southwestern AL through the overnight hours on the global models,
and CAMs may be struggling a bit with convective coverage given
the very marginal CAPE environment. Given this, have opted to keep
PoPs categorical through the overnight with a continued heavy
rain and flash flooding threat.
Heading into the day Thursday, I do not anticipate quite as
widespread of convective coverage as Wednesday featured, but
still expect numerous showers and thunderstorms throughout the
day. Our effective warm front remains situated along the coast,
and exact positioning of this front will determine exactly how far
inland the heaviest rainfall threat will end up. Currently
expecting best area for heaviest rainfall to set up in the
vicinity of and just north of the warm front along the coast,
encompassing much of the flash flood watch area. Rainfall totals
through Thursday will likely range anywhere from 3 to 6 inches
with isolated amounts to 10", highest nearer the coast. The heavy
rainfall threat will continue into the short term period. A flash
flood watch remains in effect through Thursday evening for
southeastern MS, southwestern AL, and the FL panhandle.
In addition to the flash flood threat, a very isolated tornado
threat exists across coastal portions of AL and the FL panhandle.
Weak instability depicted by SB/MLCAPE values of 100 to 500j/kg
exist within a moderately sheared environment. SRH values in the
sfc-1km and sfc-3km are between 100 to 200m2/s2, with sfc-0.5km
values upwards of 100m2/s2. This is helping to generate some
transient supercells over the marine waters that have periodically
propagated onshore. So far these have remained rather weak, but
given the environment in place an isolated tornado or two can not
be ruled out today.
For the rest of the near term package, forecast highs have been
bumped down into the lower to middle 70's for all locations given
extensive cloud cover and precipitation coverage through this
afternoon. Temperatures remain steady into tonight and tomorrow
morning in the lower to middle 70's. Have opted to keep highs on
the cooler side for Thursday given anticipated coverage of
precipitation and clouds, with highs generally in the middle to
upper 70's. If we manage any breaks in precipitation and cloud
cover, a couple spots could see some lower 80's. A HIGH risk of
rip currents is in place today into tonight, becoming MODERATE for
Thursday. MM/25
&&
.AVIATION...
18Z issuance...Heavy rainfall and a continuous feed of low level
tropical moisture is helping to keep a general MVFR to IFR
ceiling in place, with IFR visibilities noted in heavier
convection. Expect this to be the trend for today into tomorrow,
with some isolated LIFR conditions possible in the heaviest
showers and thunderstorms. A return to more dominant MVFR
conditions may occur this evening into tonight where a brief break
in precipitation coverage is expected. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
Flash Flood Watch through Thursday evening for ALZ052-059-
261>266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
Flash Flood Watch through Thursday evening for FLZ201>206.
MS...Flash Flood Watch through Thursday evening for MSZ075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Sep 15, 2:16 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
216 PM CDT Wed Sep 15 2021
FLZ201>204-152000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
216 PM CDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of central Santa Rosa
and south central Escambia Counties through 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtle Grove, or near West Pensacola, moving northeast at 25 mph.
HAZARD...Winds up to around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Goulding, Bagdad, Myrtle Grove, Pea Ridge and
Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 8739 3040 8743 3044 8734 3051 8744
3074 8716 3052 8691 3050 8701 3058 8698
3060 8702 3057 8700 3044 8709 3052 8710
3058 8718 3043 8717 3037 8729 3037 8732
3035 8726 3032 8730 3034 8730
TIME...MOT...LOC 1915Z 232DEG 22KT 3042 8733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 15, 3:21 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
321 PM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 3 E ELBERTA 30.41N 87.55W
09/15/2021 BALDWIN AL EMERGENCY MNGR
COUNTY ROAD 95, SOUTH OF HIGHWAY 98,
FLOODED. NUMEROUS PLACES UNDER WATER.
0245 PM FLASH FLOOD 1 W LILLIAN 30.41N 87.45W
09/15/2021 BALDWIN AL EMERGENCY MNGR
FAST MOVING WATER OVER HIGHWAY 98 IN LILLIAN
IS WASHING CARS OFF THE ROAD. A RESCUE HAD
TO BE PERFORMED AT THE LILLIAN POST OFFICE
DUE TO A PERSON BEING STUCK IN THEIR VEHICLE
DUE TO FLOOD WATERS. COUNTY ROAD 99 AT
PEARSON BRANCH BRIDGE IS ALSO CLOSED DUE TO
FLOODING.
0305 PM FLASH FLOOD 1 E SEMINOLE 30.51N 87.46W
09/15/2021 BALDWIN AL EMERGENCY MNGR
PORTION OF LIATRUS LANE NEAR JUNIPER ROAD IN
SEMINOLE IS STARTING TO CAVE IN.
APPROXIMATELY A 6 TO 10 FOOT SINK HOLE IS
DEVELOPING.
&&Local storm report, Sep 15, 3:26 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 2 NNE ROMAR BEACH 30.29N 87.61W
09/15/2021 BALDWIN AL EMERGENCY MNGR
WILLIAM SILVERS PKWY AND THE EAST BOUND
LANES OF CANAL ROAD ARE FLOODED. JUBILEE
POINT AND MARINA ROAD ARE ALSO FLOODED.
&&
JFBLocal storm report, Sep 15, 3:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 4 ESE MIFLIN 30.35N 87.55W
09/15/2021 BALDWIN AL EMERGENCY MNGR
COUNTY ROAD 95 BETWEEN COUNTY ROAD 20 AND
FITZPATRICK LANE HAS RISING WATER OVER THE
ROAD.
&&
JFBSpecial weather statement, Sep 15, 4:00 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
400 PM CDT Wed Sep 15 2021
FLZ203>206-152145-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
400 PM CDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of southern Okaloosa
and southeastern Santa Rosa Counties through 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
Navarre Beach, or 11 miles west of Mary Esther, moving northeast at
20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Mary
Esther, Ocean City, Lake Lorraine, Navarre, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 8698 3041 8700 3045 8695 3044 8691
3047 8695 3073 8674 3047 8640 3046 8643
3052 8650 3048 8648 3043 8656 3045 8660
3046 8660 3043 8661 3041 8659 3040 8666
3040 8659 3039 8661
TIME...MOT...LOC 2059Z 222DEG 17KT 3041 8685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 15, 4:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD PENSACOLA 30.42N 87.21W
09/15/2021 ESCAMBIA FL LAW ENFORCEMENT
SEVERAL ROADS IN DOWNTOWN PENSACOLA ARE
IMPASSABLE.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:58 AM CDT | Areal Flood Advisory | MOB | Escambia | 4 hr |
| Sep 15, 10:43 AM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 64 hr |
| Sep 15, 1:16 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 4 hr |
| Sep 15, 1:46 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Sep 15, 2:16 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Sep 15, 3:12 PM CDT | River Flood Warning | MOB | Okaloosa | 44 hr |
| Sep 15, 3:15 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 19 hr |
| Sep 15, 3:17 PM CDT | River Flood Warning | MOB | Escambia | 29 hr |
| Sep 15, 4:00 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Sep 15, 4:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Sep 15, 5:21 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 114 min |
| Sep 14, 7:17 PM CDT | Special Marine Warning | MOB | 28 min | |
| Sep 14, 8:12 PM CDT | River Flood Warning | MOB | Baldwin | 38 hr |
| Sep 15, 4:21 AM CDT | Special Marine Warning | MOB | 39 min | |
| Sep 15, 8:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Sep 15, 10:11 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Sep 15, 11:00 AM CDT | Special Marine Warning | MOB | 90 min | |
| Sep 15, 11:16 AM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Sep 15, 12:30 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Sep 15, 2:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Sep 15, 3:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Sep 15, 3:21 PM CDT | River Flood Warning | MOB | Baldwin | 6 hr |
| Sep 15, 4:48 PM CDT | Special Marine Warning | MOB | 57 min |
Nearby
Areal Flood Warnings in Alabama, 2021Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.